No Strength After Novantrone Treatment

A board to discuss the Multiple Sclerosis modifying drug Novantrone

No Strength After Novantrone Treatment

Postby eyequeue » Mon Aug 11, 2008 10:15 am

My wife just started Novantrone.
Her MS has been getting much worse for 3 years now. She doesn't have relapses or remission, she has constant, daily problems walking. She falls alot even with her walker. She is in a freefall towards a wheelchair and she's only 38. The neurologist started her on Novantrone after several other drugs failed to do anything.
She got her first Infusion on Friday. All was fine. Saturday morning she could not wake up. I tried to wake her up and she just had glazed over eyes and only speaks one-word replies to questions. She has no strength. She cannot get out of bed. It's Monday morning now and she's been asleep since Saturday morning. I wake her up to give her water but she can't sit up on her own and I have to assist even in drinking fluids to keep her hydrated while she sleeps. She just won't wake up!
Has anyone else had, or heard of this effect? If so, how long did it last?
Thanks for any information you may have.
User avatar
eyequeue
Newbie
 
Posts: 1
Joined: Sun Aug 10, 2008 2:00 pm

Advertisement

Re: No Strength After Novantron Treatment

Postby NHE » Mon Aug 11, 2008 11:27 pm

You should contact her doctor immediately or just take her to the ER. Her reaction doesn't sound like anything I've heard of.

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3395
Joined: Sat Nov 20, 2004 3:00 pm

Postby loader » Thu Sep 04, 2008 12:27 am

Hi,

I've posted recently a few times in the Novantrone forum, saying much the same thing.

My situation is very similar to your wife, quick onset and rapid accumulation of disability, other than i'm 35, have had (DX'd) MS since Oct 05, and have just completed 2 years of Novantrone (or Mitoxantrone, as it is known in Australia).

After my first couple of infusions I didn't do much, other than feel sick for a couple of days, and spend a lot of time sleeping for most of the week. Certainly, not quite to the degree your wife is showing, but I am fortunate to be one of the lucky few who rarely, if ever, suffer from unpleasant side effects or reactions to medication. After the first couple, even the reactions I was having just about disappeared, only minor fatigue ( I was able to return to work, while i was working, after taking only one day off) and the nausea was controllable with a couple of anti nausea tablets.

Everyone reacts very differently to the chemo, some get really knocked around, some have a relatively easy run like me. Your wife's side effects may just be how she reacts, and hopefully it'll get a lot easier for her, but either way, you should definately be in touch with her Neuro and the Dr.s at the infusion centre, it never hurts to be to carefull.

Incidently, I never had the feeling it was a miricle cure, or quantifiably made me feel better, or improved my physical condition, but I'm not a Neurologist or an MRI machine, and My Neuro saw significant and considerable improvement between my pre-chemo MRI's and the post-chemo MRI's.

I wish you the best of luck in future.
User avatar
loader
Newbie
 
Posts: 6
Joined: Tue Dec 05, 2006 3:00 pm

quit after 5 infusions

Postby notasperfectasyou » Thu Sep 04, 2008 5:49 am

this is what it was like for us too.

It's scary for the first week after the infusion. Kim wouldn't eat. Took her 3 days to eat one ritz cracker. We learned by the 4th one that Kim needed to be determined to eat and it helped a lot. Get some glucose horsepills at the CVS, might help.

Be strong for her. Ken
User avatar
notasperfectasyou
Family Elder
 
Posts: 774
Joined: Thu Feb 09, 2006 3:00 pm
Location: Northern Virginia


Return to Novantrone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service